Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Austin/San Antonio, TX

April 30, 2016Caldwell County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Apr 30, 2016, 4:21 AM CDT for Caldwell County, Guadalupe County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 4:21 AM CDT (09:21 UTC)
Expired
Apr 30, 2016, 5:00 AM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX

Counties Caldwell County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 18 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3534 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

625 
WWUS84 KEWX 300921
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 AM CDT SAT APR 30 2016
 
TXZ193-205-207-208-221-223-301000-
WILSON TX-GUADALUPE TX-BASTROP TX-GONZALES TX-CALDWELL TX-BEXAR TX-
421 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEXAR...SOUTH
CENTRAL BASTROP...CALDWELL...NORTHWESTERN GONZALES...GUADALUPE AND
NORTHERN WILSON COUNTIES UNTIL 500 AM CDT...

AT 420 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SAN MARCOS TO NEAR
ELMENDORF...AND MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LULING...STOCKDALE...
SCHERTZ...CIBOLO...NIXON...ST. HEDWIG...ELMENDORF...MARTINDALE...MARION...LA
VERNIA...SANTA CLARA...NEW BERLIN...STAPLES...CALAVERAS LAKE...GERONIMO
AND MCQUEENEY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2920 9778 2922 9853 2968 9811 2986 9788
      2987 9790 2988 9785 2994 9724
TIME...MOT...LOC 0920Z 266DEG 40KT 2971 9801 2928 9841 

$$

RUNYEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 30, 3:03 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 30, 3:03 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 AM CDT SAT APR 30 2016

.SHORT TERM (TODAY THROUGH SUNDAY)...
STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY MOVING THROUGH NORTH
CENTRAL AND WESTERN PARTS OF OUR CWA. THESE STORMS ARE FORMING
ALONG A DRYLINE THAT IS MOVING TOWARD THE SOUTHEAST. THESE STORMS
WILL CONTINUE FOR THE NEXT FEW HOURS.

UPPER AIR ANALYSIS LAST EVENING SHOWED A TROUGH FROM CO TO
NORTHERN MEXICO WITH SOUTHWESTERLY FLOW OVER TEXAS. THIS FLOW WAS
BRINGING MID-LEVEL MOISTURE FROM THE PACIFIC ACROSS MEXICO. AT
THE SURFACE A DRYLINE EXTENDED FROM NEAR COMANCHE TO JUNCTION TO
DEL RIO AND A COLD FRONT STRETCHED FROM NEAR DALLAS TO COMANCHE TO
MIDLAND. THE UPPER LEVEL PATTERN WILL BE A LITTLE
COMPLICATED...BUT REMAIN A TROUGH AND KEEP THE FLOW SOUTHWESTERLY
OVER TEXAS THROUGH THIS PERIOD. THE COLD FRONT WILL OVERTAKE THE
DRYLINE AND SHOULD BE HALF WAY THROUGH OUR CWA AT THE START OF THE
PERIOD. THE FRONT WILL STALL NEAR THE SOUTHERN BORDER OF OUR AREA
TONIGHT. THIS WILL MEAN CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS THE EASTERN HALF OF OUR AREA TODAY. A LOW WILL
FORM ALONG THE STALLED FRONTAL BOUNDARY OVER MEXICO AND THIS WILL
BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY. MODEL
SOUNDINGS SHOW POSSIBLE STRONG TO SEVERE STORMS SUNDAY AFTERNOON
AND EVENING.

&&

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
THE SURFACE LOW WILL MOVE TO THE SOUTHEAST ALONG THE BOUNDARY
SUNDAY NIGHT AND MONDAY. THIS WILL BRING ANOTHER ROUND OF
CONVECTION. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...BUT
THE THREAT IS UNCERTAIN AT THIS TIME. THE UPPER LEVEL PATTERN
WILL SHIFT TO ZONAL FLOW MONDAY INTO MONDAY NIGHT AND SURFACE HIGH
PRESSURE WILL BUILD OVER CENTRAL TEXAS. A FEW SHOWERS MAY LINGER
ACROSS OUR SOUTHERN AREA TUESDAY. TUESDAY AN UPPER LEVEL RIDGE
WILL BEGIN TO BUILD FROM THE SOUTHWEST INTO THE ROCKIES. THE RIDGE
WILL BECOME DOMINANT FOR THE REMAINDER OF THE WEEK KEEPING THE
WEATHER DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  65  81  61  72 /  20  10  20  50  50
AUSTIN BERGSTROM INTL AIRPORT  85  64  80  63  73 /  20  20  30  50  50
NEW BRAUNFELS MUNI AIRPORT     86  66  81  64  73 /  20  10  30  50  50
BURNET MUNI AIRPORT            84  61  78  58  69 /  20  10  20  50  40
DEL RIO INTL AIRPORT           90  68  85  64  74 /  -   10  30  60  50
GEORGETOWN MUNI AIRPORT        83  62  79  60  70 /  20  10  20  50  50
HONDO MUNI AIRPORT             90  67  83  65  75 /  20  10  30  50  40
SAN MARCOS MUNI AIRPORT        85  66  80  63  72 /  30  10  30  50  50
LA GRANGE - FAYETTE REGIONAL   85  69  82  67  75 /  40  20  40  60  60
SAN ANTONIO INTL AIRPORT       87  66  81  64  73 /  20  10  30  50  40
STINSON MUNI AIRPORT           89  69  83  66  75 /  20  10  30  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...RUNYEN
SYNOPTIC/GRIDS...05
Hazardous weather outlook, Apr 30, 4:05 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT SAT APR 30 2016

TXZ171>173-183>194-202>209-217>225-228-010915-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
405 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE HILL
COUNTRY AND I-35 CORRIDOR THROUGH 5 AM THIS MORNING. SCATTERED
THUNDERSTORMS WILL MOVE THROUGH THE AREA EARLY THIS MORNING. SOME
STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING
STRAIGHT-LINE WINDS. SOME ISOLATED POCKETS OF 1-3 INCHES OF RAIN
COULD OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE SUNDAY AND MONDAY.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY REPORTS THIS MORNING AND
SUNDAY AND MONDAY.

In the hours before

Local storm report, Apr 30, 3:54 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             UVALDE                  29.22N  99.78W
04/30/2016  E0.70 INCH       UVALDE             TX   LAW ENFORCEMENT

&&

EVENT NUMBER EWX1600322

PAY
Local storm report, Apr 30, 3:56 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     HAIL             10 NW CANYON LAKE DAM   29.97N  98.32W
04/30/2016  E1.75 INCH       COMAL              TX   PUBLIC

&&

EVENT NUMBER EWX1600323

PAY
Special weather statement, Apr 30, 4:00 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 AM CDT SAT APR 30 2016

TXZ203-204-300930-
MEDINA TX-UVALDE TX-
400 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UVALDE AND
SOUTHWESTERN MEDINA COUNTIES UNTIL 430 AM CDT...

AT 400 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SABINAL...OR 16 MILES EAST OF UVALDE...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HONDO...SABINAL...NEW FOUNTAIN...D'HANIS AND YANCEY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2916 9960 2934 9961 2941 9906 2914 9905
TIME...MOT...LOC 0900Z 267DEG 37KT 2926 9952

RUNYEN
Local storm report, Apr 30, 4:11 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
411 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 AM     HAIL             WIMBERLEY               29.99N  98.10W
04/30/2016  E0.88 INCH       HAYS               TX   PUBLIC

&&

EVENT NUMBER EWX1600324

PAY
Local storm report, Apr 30, 4:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 AM     HAIL             2 SW WIMBERLEY          29.98N  98.12W
04/30/2016  E1.75 INCH       HAYS               TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1600325

PAY
Special weather statement, Apr 30, 4:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 AM CDT SAT APR 30 2016

TXZ193-205-207-208-221-223-301000-
WILSON TX-GUADALUPE TX-BASTROP TX-GONZALES TX-CALDWELL TX-BEXAR TX-
421 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEXAR...SOUTH
CENTRAL BASTROP...CALDWELL...NORTHWESTERN GONZALES...GUADALUPE AND
NORTHERN WILSON COUNTIES UNTIL 500 AM CDT...

AT 420 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SAN MARCOS TO NEAR
ELMENDORF...AND MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LULING...STOCKDALE...
SCHERTZ...CIBOLO...NIXON...ST. HEDWIG...ELMENDORF...MARTINDALE...MARION...LA
VERNIA...SANTA CLARA...NEW BERLIN...STAPLES...CALAVERAS LAKE...GERONIMO
AND MCQUEENEY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2920 9778 2922 9853 2968 9811 2986 9788
      2987 9790 2988 9785 2994 9724
TIME...MOT...LOC 0920Z 266DEG 40KT 2971 9801 2928 9841

RUNYEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:08 PM CDTSpecial Weather StatementEWXBurnet37 min
Apr 29, 7:15 PM CDTSevere Thunderstorm WarningEWXBurnet45 min
Apr 29, 7:34 PM CDTSpecial Weather StatementEWXBexar41 min
Apr 29, 7:50 PM CDTSevere Thunderstorm WarningEWXBexar, Medina55 min
Apr 29, 8:11 PM CDTSevere Thunderstorm WarningEWXBexar49 min
Apr 29, 8:41 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Apr 29, 8:48 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe57 min
Apr 29, 9:21 PM CDTSpecial Weather StatementEWXBurnet39 min
Apr 29, 9:41 PM CDTSevere Thunderstorm WarningEWXBurnet33 min
Apr 29, 9:46 PM CDTSpecial Weather StatementEWXGuadalupe59 min
Apr 29, 9:47 PM CDTSpecial Weather StatementEWXLlano28 min
Apr 29, 10:13 PM CDTSpecial Weather StatementEWXBurnet47 min
Apr 29, 10:39 PM CDTSpecial Weather StatementEWXGuadalupe36 min
Apr 29, 10:47 PM CDTSpecial Weather StatementEWXBurnet43 min
Apr 30, 12:45 AM CDTSpecial Weather StatementEWXVal Verde30 min
Apr 30, 1:24 AM CDTSpecial Weather StatementEWXKinney, Uvalde36 min
Apr 30, 1:52 AM CDTSpecial Weather StatementEWXBandera38 min
Apr 30, 2:16 AM CDTSpecial Weather StatementEWXUvalde44 min
Apr 30, 2:27 AM CDTSevere Thunderstorm WarningEWXBandera, Kendall, Kerr, Kinney, Medina, Uvalde48 min
Apr 30, 2:59 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays, Kendall61 min
Apr 30, 3:03 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde36 min
Apr 30, 3:06 AM CDTSevere Thunderstorm WarningEWXKinney, Uvalde54 min
Apr 30, 3:52 AM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Hays, Travis38 min
Apr 30, 4:00 AM CDTSpecial Weather StatementEWXMedina30 min
Apr 30, 4:27 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis48 min
Apr 30, 4:33 AM CDTAreal Flood AdvisoryEWXHays, Travis117 min
Apr 30, 4:35 AM CDTSpecial Weather StatementEWXTravis40 min
Apr 30, 4:37 AM CDTSpecial Weather StatementEWXMedina23 min
Apr 30, 4:57 AM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee, Travis48 min
Apr 30, 5:00 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina19 min
Apr 30, 5:07 AM CDTSpecial Weather StatementEWXGonzales38 min
Apr 30, 5:23 AM CDTAreal Flood AdvisoryEWXBastrop2 hr
Apr 30, 5:36 AM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee39 min
Apr 30, 5:51 AM CDTSpecial Weather StatementEWXFayette39 min
Apr 30, 6:16 AM CDTSpecial Weather StatementEWXFayette29 min
Apr 30, 6:18 AM CDTAreal Flood AdvisoryEWXLee117 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.